MAUDE Adverse Event Report: COVIDIEN NANOCROSS 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA

COVIDIEN NANOCROSS 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Catalog Number AB14W040120150
Medical Device Problem Codes Deflation Problem (1149); Inflation Problem (1310); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a procedure involving the percutaneous transluminal angioplasty nanocross 014 balloon, deflation and inflation difficulties occurred.The balloon catheter experienced deflation difficulties and slowed inflation.The balloon was not fully deflated and was removed with difficulty.The procedure was completed using a new device, which was not a medtronic device.The event occurred in the right superficial femoral artery, mid-location, with a lesion length of 120mm and an artery diameter of 5.1mm.The sheath used was a non-medtronic 6f, and the inflation device was a non-medtronic device with 50/50 contrast fluid.The instructions for use were followed without issue.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Additional information: pressure inflation issue was noted was during deflation.No leaks noted on the device and no reported damage to balloon catheter.No intervention was required to remove the balloon from catheter and the device was safely removed from the patient, no injury to the patient but the sheath was damaged in the process.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis the device was returned with the balloon in a post-inflated state, a visual inspection of the device found that the balloon bond and the distal end of the outer shaft were stretched and kinked, the device was flushed and a 0.014¿ guidewire was loaded, an indeflator with pressure gauge was used to pressurise the balloon to its nominal pressure of 8atms but the balloon would not inflate, most likely due to the stretching and kinks the indeflator was then pressurised to its rated burst pressure (rbp) of 14atms balloon but the balloon would not inflate, most likely due to the stretching and kinks, medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
NANOCROSS 0.14 OTW PTA DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key21397694
Report Number2183870-2025-00087
Device Sequence Number9208299
Product Code LIT
UDI-Device Identifier00763000757984
UDI-Public00763000757984
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K132777
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAB14W040120150
Device Lot NumberB804246
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2025
Supplement Date Received by Manufacturer02/25/2025
03/14/2025
Initial Report FDA Received Date02/18/2025
Supplement Report FDA Received Date03/13/2025
03/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexMale